Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Will I have indigestion problem after taking medication for barrets esophagus?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
For about four months I have had either stomach pain or indigestion It rotates from one to the other. I had a upper G.I. and they did a biopsy of my esophagus and my stomach that was about a month ago the doctor came out right after the G.I. and told my wife I had Barrets esophagus and prescribed medication and other things I should do then about 7 days later when the biopsy results came back we get a letter that says I don't have barrets or hpylori or any cancer cells the letter said I have a mild case of esophagogasritis and that I should continue to take my medication which I have done for nearly a month without much change in symptoms. What's odd is that if my day starts with indigestion if it goes away shortly after my stomach will start to hurt and it feels like mild cramping and visa versa if my stomach hurts and then stops shortly after I will get indigestion. Your thoughts
Posted Fri, 20 Dec 2013 in General Health
Answered by Dr. Lohit K 1 hour later
Brief Answer: Acid peptic disease. PPI,prokinetic drugs Detailed Answer: Hi XXXXXXX XXXX, Thanks for using XXXXXXX I went through the query and understood your concern. The vicious cycle of indigestion and pain with diagnosis of esophagogasritis using upper GI endoscopy suggest that you are suffering from acid peptic disease. In GERD the acid get refluxed above the cardiac sphincter and burn the lining of the mucosa of lower part of esophagus causing esophagitis and excessive acid secretion can cause gastritis. So the main treatment is reducing the acid secretion using Proton pump inhibitors (PPI) and also using pro kinetic agent (like domperidone or metoclopramide)which will help in propulsive forward movement of food reducing the gastric reflux and healing of esophagitis. Since indigestion the digestive enzyme supplements may help you. Mean time you should practice other life style modifications like having more of fibrous food (Green leafy vegetables) every day and more frequent less quantity food rich in fruits and vegetables (once in every 3 hours) with plenty of oral fluids. Short 20min walk post dinner before going to bed and head end should be raised during sleeping. Weight reduction with proper diet and exercise will definitely have a role in managing the reflux gastritis. If symptoms continues even with these, then you can take H. Pylori kit for curing H pylori infection (with your doctor's advice) and also get done USG abdomen and pelvis to find if any other cause for your problem. . Hope this information is helpful for you. Please feel free to ask any further query and I will be happy to help you. Wish you faster recovery. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor